Article

Title: Geometric Sensitivity Measures for Bayesian Nonparametric Density Estimation Models

Author(s): Abhijoy Saha and Sebastian Kurtek
Issue: Volume 81 Series A Part 1 Year 2019
Pages: 104 -- 143
Abstract
We propose a geometric framework to assess global sensitivity in Bayesian nonparametric models for density estimation. We study sensitivity of nonparametric Bayesian models for density estimation, based on Dirichlet-type priors, to perturbations of either the precision parameter or the base probability measure. To quantify the different effects of the perturbations of the parameters and hyperparameters in these models on the posterior, we define three geometrically-motivated global sensitivity measures based on geodesic paths and distances computed under the nonparametric Fisher-Rao Riemannian metric on the space of densities, applied to posterior samples of densities: (1) the Fisher-Rao distance between density averages of posterior samples, (2) the log-ratio of Karcher variances of posterior samples, and (3) the norm of the difference of scaled cumulative eigenvalues of empirical covariance operators obtained from posterior samples. We validate our approach using multiple simulation studies, and consider the problem of sensitivity analysis for Bayesian density estimation models in the context of three real datasets that have previously been studied.
Primary: 62G99; Secondary: 62G07
Keywords and phrases: Global sensitivity analysis, Fisher–Rao metric, Bayesian nonparametric density estimation, square-root density, Dirichlet process, Dirichlet process Gaussian mixture model.